Alert archive / Missouri / Tornado Warnings in 2020
Tornado Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 2, 2020, 6:53 PM CST for Wayne County, Missouri. It was in force for 52 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2020, 6:53 PM CST (00:53 UTC)
- Expired
- Mar 2, 2020, 7:45 PM CST
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Wayne County, MO
The radar
The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 7:06 PM CST | TORNADO | 3 Nne Leeper, MO | CITIZEN REPORT. |
| Mar 2, 7:11 PM CST | HAIL 1.5 | 6 S Greenville, MO | . |
| Mar 2, 7:11 PM CST | HAIL 1.5 | 6 S Greenville, MO | |
| Mar 2, 7:30 PM CST | HAIL 1 | 3 Ene Shook, MO | INTERSECTION OF P AND TT HIGHWAYS |
| Mar 2, 7:30 PM CST | HAIL 1 | 3 Ene Shook, MO | INTERSECTION OF P AND TT HIGHWAYS. |
| Mar 2, 7:43 PM CST | HAIL 1.5 | 2 Sse Greenville, MO | . |
| Mar 2, 7:43 PM CST | HAIL 1.5 | 2 Sse Greenville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 5:21 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.9 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted.
410
WFUS53 KPAH 030053
TORPAH
MOC223-030145-
/O.NEW.KPAH.TO.W.0009.200303T0053Z-200303T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
653 PM CST Mon Mar 2 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Wayne County in southeastern Missouri...
* Until 745 PM CST.
* At 652 PM CST, a severe thunderstorm capable of producing a tornado
was located near Piedmont, moving east at 35 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation. Another area of strong rotation
was just east of Williamsville.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Piedmont, Greenville, Lake Wappapello State Park, Williamsville,
Wappapello, Shook and Mill Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3714 9078 3714 9076 3717 9076 3717 9074
3723 9073 3719 9022 3709 9022 3708 9011
3704 9011 3704 9015 3701 9015 3696 9022
3694 9022 3692 9025 3693 9043 3700 9073
3705 9073 3705 9078
TIME...MOT...LOC 0052Z 280DEG 29KT 3708 9076
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
PS1 follow-up statement
653
WWUS53 KPAH 030111
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
711 PM CST Mon Mar 2 2020
MOC223-030145-
/O.CON.KPAH.TO.W.0009.000000T0000Z-200303T0145Z/
Wayne MO-
711 PM CST Mon Mar 2 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR WAYNE
COUNTY...
At 708 PM CST, a severe thunderstorm capable of producing a tornado
was located near Piedmont, moving east at 30 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation. The public reported a possible
tornado between Piedmont and Mill Spring at 705 PM. Another
strong circulation was 9 miles south of Greenville. This
storm was also producing ping pong size hail.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Piedmont, Greenville, Lake Wappapello State Park, Williamsville,
Wappapello, Shook and Mill Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3714 9078 3714 9076 3717 9076 3717 9074
3723 9073 3719 9022 3709 9022 3708 9011
3704 9011 3704 9015 3701 9015 3696 9022
3694 9022 3692 9025 3693 9043 3700 9073
3705 9073 3705 9078
TIME...MOT...LOC 0108Z 275DEG 26KT 3707 9062
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
PSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 2, 5:50 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 2, 5:50 PM CST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Paducah KY 550 PM CST Mon Mar 2 2020 .UPDATE... Issued at 550 PM CST Mon Mar 2 2020 Tornado Watch 35 has been issued for much of the region basically near and south of the front. The presence of the front, along with a surface low that may move along it this evening, is the primary reason for a tornado watch rather than a severe thunderstorm watch. The potential for backed low-level winds with these features could enhance the low-level shear allowing for greater potential for tornadoes. Large hail will continue to be the primary concern, along with damaging straight-line winds. && .SHORT TERM...(Tonight through Wednesday) Issued at 315 PM CST Mon Mar 2 2020 Main forecast issues come with severe weather potential very late this afternoon or early this evening through the early morning hours Tuesday as a surface low tracks northeast up a stationary boundary located very close to the OH River. Storm initiation should be over portions of southeast MO between 4 PM and 7 PM as a mid level impulse shoots east toward northeast AR/southwest MO and provides added lift near the surface low over northeast AR, and low level jet 25-35 kts kicks in. Mid- level lapse rates of 8 to 8.5 degrees and MLCAPES from 1000-1500 J/KG suggest strong updrafts capable of producing large hail. Long, straight-lined hodographs and effective shear up close to 40 kts or so would be supportive of multi-cell storms with right and left splitting supercells. Therefore, will also be a threat of damaging wind gusts and possibly a tornado or two. Last but not least would be the risk of localized flooding, esp in areas where storms may repeat, or train. The surface low should race northeast along the OH River and out of the forecast area after midnight, and force the trailing cold front through our eastern counties by around 2 or 3 AM. Thereafter, high pressure will build into the southern Plains and lower/mid MS River Valley, bringing clearing skies Tuesday/Tuesday night and mild early March temps in the lower/mid 60s at most locations. Wed should also be a rather nice day with afternoon temps in the 60s, though there could be some increase in cloud cover over our southern areas in response to the next weather maker well off to our southwest. .LONG TERM...(Wednesday night through Monday) Issued at 315 PM CST Mon Mar 2 2020 After a chance of some light rain Wed night into Thursday, a few days of dry weather are expected. Rain chances will then return for early next week. Overnight lows will remain quite chilly, but daytime highs will be in the 50s and 60s. As far as the rain chances for Wed night into Thursday, this precip will be associated with a southern stream 500 mb shortwave that will eject from the southern Plains across the lower Mississippi Valley. This is the same shortwave that last week's models predicted would bring very heavy rain on Tuesday and Tues night. A lot has changed since then. Besides the slower timing, the track is much further south. Any rainfall amounts will be less than a tenth of an inch Thursday. Overnight lows will be around 40, with daytime highs 55 to 60. Thursday night into Friday, the southern stream shortwave will phase with a northern stream 500 mb shortwave over the eastern seaboard. This will result in a strongly confluent northwesterly flow of dry and colder air aloft. Skies will become sunny Friday, but gusty northwest winds will limit highs to the mid 40s in sw Indiana and around 50 elsewhere. This weekend will be dry with a warming trend as a 500 mb ridge moves east across the Mississippi Valley. Highs will be in the 50s Saturday and around 60 on Sunday. Clouds will be on the increase Sunday, along with southerly winds. The ensemble means are in agreement on a 500 mb southwest flow pattern early next week. A moist southern stream shortwave will likely bring some rain Monday. This looks like a low-amplitude progressive pattern, so preliminary indications point away from a heavy rainfall event. && .AVIATION... Issued at 550 PM CST Mon Mar 2 2020 Thunderstorms are expected to develop this evening along and south of the frontal boundary which runs from near KCGI to near KEVV at this time. At this time it appears that the storms will be discrete which could mean no impact at any one location. Ceilings will drop to MVFR levels as the front starts to move east later tonight. The MVFR ceilings will likely exit the area shortly after sunrise, and then gusty northwest winds will be the main concern during the day. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...MY AVIATION...DRS
Hazardous weather outlook, Mar 2, 6:42 PM CST, 11 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 642 PM CST Mon Mar 2 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 642 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Numerous thunderstorms are expected to develop near a cold front and move eastward through the evening and into the overnight hours. Severe storms with large hail, damaging winds and tornadoes are possible. A tornado watch is in effect for all of west Kentucky and southwest Indiana, as well as portions of southeast Missouri and southern Illinois until 1 AM. Lightning and locally heavy rainfall are also concerns with any thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared to activate as the storms approach tonight. DRS
In the hours before
Local storm report, Mar 2, 5:59 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
559 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL METROPOLIS 37.15N 88.71W
03/02/2020 E1.00 INCH MASSAC IL TRAINED SPOTTER
PHOTOGRAPH POSTED ON SOCIAL MEDIA
&&
MYLocal storm report, Mar 2, 6:03 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL PADUCAH 37.07N 88.64W
03/02/2020 E0.88 INCH MCCRACKEN KY STORM CHASER
&&
MYLocal storm report, Mar 2, 6:11 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 3 NNE HUNTER 36.93N 90.84W
03/02/2020 E1.00 INCH CARTER MO PUBLIC
&&
PSLocal storm report, Mar 2, 6:14 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 2 NNE PADUCAH 37.10N 88.62W
03/02/2020 E1.75 INCH MCCRACKEN KY PUBLIC
TIME ESTIMATED FROM RADAR. RELAYED VIA
TWITTER.
&&
DWSLocal storm report, Mar 2, 6:18 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 ENE PADUCAH 37.09N 88.60W
03/02/2020 E1.25 INCH MCCRACKEN KY PUBLIC
REPORTED IN DOWNTOWN PADUCAH. RELAYED VIA
TWITTER. TIME ESTIMATED BY RADAR.
&&
DWSLocal storm report, Mar 2, 6:23 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 3 NE HUNTER 36.93N 90.81W
03/02/2020 CARTER MO PUBLIC
SPOTTED AT 21 SOUTH AND HIGHWAY 60 WEST OF
ELSINORE.
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 40 min |
| Mar 2, 6:14 PM CST | Tornado Warning | PAH | Butler, Carter, Wayne | 46 min |
| Mar 2, 7:28 PM CST | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 47 min |
| Mar 2, 7:37 PM CST | Special Weather Statement | PAH | Cape Girardeau, Perry | 38 min |
| Mar 2, 7:44 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 33 min |
| Mar 2, 8:07 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 38 min |
| Mar 2, 8:08 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 52 min |
| Mar 2, 8:12 PM CST | Tornado Warning | PAH | Cape Girardeau | 33 min |
| Mar 2, 8:16 PM CST | Tornado Warning | PAH | Scott, Stoddard | 33 min |
| Mar 2, 8:34 PM CST | Flash Flood Warning | PAH | Bollinger, Scott, Stoddard, Wayne | 6 hr |
| Mar 2, 8:45 PM CST | Tornado Warning | PAH | Scott | 30 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
| Mar 2, 9:04 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 41 min |
| Mar 2, 9:13 PM CST | Tornado Warning | PAH | Butler, Ripley | 47 min |
| Mar 2, 10:10 PM CST | Tornado Warning | PAH | New Madrid, Stoddard | 35 min |
| Mar 2, 10:30 PM CST | Tornado Warning | PAH | New Madrid | 45 min |
| Mar 2, 10:37 PM CST | Flash Flood Warning | PAH | Bollinger | 6 hr |
| Mar 2, 10:59 PM CST | Special Weather Statement | PAH | Scott | 46 min |
| Mar 2, 11:10 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 35 min |
| Mar 3, 5:46 AM CST | River Flood Warning | PAH | Cape Girardeau, Perry, Scott | 64 days |
Nearby
Tornado Warnings in Missouri, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.